Alert archive / Nebraska / Special Weather Statements in 2012
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jun 30, 2012, 9:13 PM CDT for Nuckolls County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 30, 2012, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Hastings, NE
County Nuckolls County, NE
The radar
The Grand Island radar (KUEX), 57 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4159 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WWUS83 KGID 010213
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
913 PM CDT SAT JUN 30 2012
KSZ007-NEZ086-087-010245-
JEWELL KS-NUCKOLLS NE-THAYER NE-
913 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THAYER...
SOUTHEASTERN NUCKOLLS AND NORTHEASTERN JEWELL COUNTIES UNTIL 945 PM
CDT...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARDY...OR 34 MILES NORTHWEST OF
CONCORDIA...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARDY...
BYRON...
LAT...LON 4000 9792 3986 9793 3993 9805 4013 9805
4012 9775 4000 9775
TIME...MOT...LOC 0214Z 226DEG 7KT 4000 9797
$$
ROSSIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:50 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 30, 6:50 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 650 PM CDT SAT JUN 30 2012 .AVIATION...00Z KGRI TAF...PRIMARILY VFR CONDITIONS TO PERSIST AT KGRI FOR THE NEXT 24 HOURS. IN THE MEANTIME...DO NOT EXPECT MID LEVEL CLOUD DECK TO CLEAR OUT VERY SOON...AND BKN CIGS NEAR OR JUST BELOW 15KFT EXPECTED THROUGH THE OVERNIGHT HOURS. IN ADDITION...A MEANDERING BOUNDARY TO THE SOUTH OF THE TERMINAL MAY HELP SPARK A FEW TSRAS DURING THE LATE EVENING HOURS NEAR KGRI...AND INCLUDED A TEMPO GROUP FROM 01/03Z-01/07Z TO COVER THIS POSSIBILITY. THEREAFTER...EXPECT CLOUDS TO BEGIN TO THIN BY MORNING...WITH WINDS INCREASING FROM THE SOUTH AS PRESSURE GRADIENT TIGHTENS ACROSS THE REGION. && .PREV DISCUSSION... /ISSUED 257 PM CDT SAT JUN 30 2012/ SHORT TERM...TONIGHT AND TOMORROW. ONGOING WEATHER AT PRESENT TIME. MAIN CONCERNS FOR THE SHORT TERM PERIOD WILL FOCUS ON CHANCES FOR THUNDERSTORMS AND HIGH TEMPERATURES. WHILE THE UPPER LEVEL RIDGE CONTINUES TO FLATTEN...A FEW UPPER LEVEL SHORT WAVES WILL CONTINUE TO SLIDE ACROSS THE REGION THROUGH THE OVERNIGHT HOURS INTO TOMORROW. AT THE SURFACE...LOW PRESSURE ALONG THE FRONT RANGE AND A MEANDERING BOUNDARY WILL ALSO HELP SUPPORT THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. WHILE WEAK SHEAR PERSISTS...AND A CAP WILL BE PRESENT ACROSS THE REGION...SHOULD STORMS DEVELOP AS ARE CONTINUING...DECENT INSTABILITY ACROSS THE REGION SUGGESTS STORMS COULD BECOME SEVERE SHOULD THEY BREAK THE CAP. MAIN CONCERN WILL LIKELY BE LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL ALSO BE A THREAT. BY TOMORROW...AN UPPER LEVEL RIDGE BUILDS BACK INTO THE REGION WITH WARM AIR ADVECTION AND WARMER 850 TEMPERATURES SLIDING BACK INTO THE AREA. DECIDED TO INCREASE HIGH TEMPERATURES A TAD TOMORROW ESPECIALLY ACROSS THE NORTH...AS MODEL GUIDANCE SUGGESTS POSSIBLE 100S NEAR ODX. LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. THE FORECAST CAN BE SUMMED UP AS HOT AND DRY. STAGNANT AIR MASS IS FORECAST TO KEEP GRIP ON THE AREA AS STRONG UPPER RIDGE REMAINS ANCHORED OVER THE CENTRAL PLAINS. AT THIS POINT RIDGE RIDERS WILL STAY WEST AND NORTH OF THE AREA. TOWARDS THE END OF THE PERIOD...NEXT WEEKEND...WHEN THE RIDGE MAY BREAK DOWN ENOUGH TO ALLOW A FEW WAVES TO ROTATE OVER THE AREA. MAX TEMPS AROUND THE CENTURY MARK AND MINS 70 TO 75 WILL BE THE MONOTONOUS RULE THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...ROSSI SHORT TERM...SALTZMAN LONG TERM...EDDY
Hazardous weather outlook, Jun 30, 3:15 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 315 PM CDT SAT JUN 30 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 012015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 315 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR OVER THE AREA THROUGH THE NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING ALONG AND NORTHEAST OF A LINE FROM HEBRON...TO HASTINGS...TO NORTH LOUP. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HEAT INDEX VALUES WILL AGAIN APPROACH 105 DEGREES ACROSS MOST OF THE AREA ON SUNDAY. THEY WILL ALSO BE NEAR 105 DEGREES IN NORTH CENTRAL KANSAS EVERY AFTERNOON THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 30, 8:19 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT SAT JUN 30 2012
KSZ017-010200-
ROOKS KS-
819 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 900 PM CDT...
AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STOCKTON TO 7 MILES
NORTHEAST OF PLAINVILLE TO PLAINVILLE TO 5 MILES SOUTH OF ZURICH...
AND MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WOODSTON...
LAT...LON 3939 9960 3957 9936 3957 9905 3915 9905
3914 9960
TIME...MOT...LOC 0120Z 225DEG 9KT 3942 9920 3932 9920
3924 9926 3916 9941
ROSSISpecial weather statement, Jun 30, 8:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
833 PM CDT SAT JUN 30 2012
KSZ018-010145-
OSBORNE KS-
833 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE COUNTY UNTIL
845 PM CDT...
AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALTON...OR 26 MILES SOUTHEAST OF
PHILLIPSBURG...MOVING EAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ALTON...
LAT...LON 3941 9905 3957 9904 3957 9890 3957 9875
3939 9876
TIME...MOT...LOC 0133Z 251DEG 5KT 3949 9897Special weather statement, Jun 30, 8:43 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT SAT JUN 30 2012
KSZ007-NEZ086-010215-
JEWELL KS-NUCKOLLS NE-
843 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NUCKOLLS AND
NORTHEASTERN JEWELL COUNTIES UNTIL 915 PM CDT...
AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEBBER...OR 33 MILES NORTHWEST OF
CONCORDIA...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SUPERIOR...
HARDY...
LAT...LON 4000 9793 3979 9793 3985 9815 4014 9814
4014 9782 4008 9782 4000 9782
TIME...MOT...LOC 0143Z 229DEG 11KT 3995 9804
ROSSISpecial weather statement, Jun 30, 8:51 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
851 PM CDT SAT JUN 30 2012
KSZ005-006-010230-
PHILLIPS KS-SMITH KS-
851 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PHILLIPS AND SMITH
COUNTIES UNTIL 930 PM CDT...
AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KIRWIN TO GAYLORD TO
HARLAN...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
KENSINGTON...
ATHOL...
SMITH CENTER...
BELLAIRE...
LEBANON...
LAT...LON 3993 9882 3992 9853 3959 9852 3959 9917
3985 9917
TIME...MOT...LOC 0152Z 243DEG 22KT 3971 9906 3965 9886
3965 9872
ROSSISpecial weather statement, Jun 30, 8:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
858 PM CDT SAT JUN 30 2012
KSZ005-017-010230-
PHILLIPS KS-ROOKS KS-
858 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS AND ROOKS
COUNTIES UNTIL 930 PM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPEED TO 8 MILES
SOUTH OF SPEED TO 6 MILES NORTH OF WEBSTER STATE PARK TO NICODEMUS TO
6 MILES NORTHEAST OF HILL CITY...AND MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GLADE...
WEBSTER STATE PARK...
STOCKTON...
DAMAR...
PALCO...
PLAINVILLE...
ZURICH...
CODELL...
LAT...LON 3957 9961 3973 9952 3972 9918 3959 9918
3915 9912 3913 9961
TIME...MOT...LOC 0158Z 310DEG 20KT 3968 9938 3956 9941
3948 9946 3942 9964 3943 9978
ROSSISpecial weather statement, Jun 30, 9:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
913 PM CDT SAT JUN 30 2012
KSZ007-NEZ086-087-010245-
JEWELL KS-NUCKOLLS NE-THAYER NE-
913 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN THAYER...
SOUTHEASTERN NUCKOLLS AND NORTHEASTERN JEWELL COUNTIES UNTIL 945 PM
CDT...
AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARDY...OR 34 MILES NORTHWEST OF
CONCORDIA...MOVING NORTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARDY...
BYRON...
LAT...LON 4000 9792 3986 9793 3993 9805 4013 9805
4012 9775 4000 9775
TIME...MOT...LOC 0214Z 226DEG 7KT 4000 9797
ROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:43 PM CDT | Special Weather Statement | GID | Nuckolls | 32 min |
| Jun 30, 10:20 PM CDT | Special Weather Statement | GID | Nuckolls | 25 min |
| Jul 1, 12:29 AM CDT | Special Weather Statement | GID | Fillmore | 31 min |
| Jun 30, 7:06 PM CDT | Special Weather Statement | GID | Rooks | 24 min |
| Jun 30, 7:32 PM CDT | Special Weather Statement | GID | Rooks | 28 min |
| Jun 30, 7:40 PM CDT | Special Weather Statement | GID | Osborne | 20 min |
| Jun 30, 8:03 PM CDT | Special Weather Statement | GID | Osborne | 42 min |
| Jun 30, 8:10 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 35 min |
| Jun 30, 8:19 PM CDT | Special Weather Statement | GID | Rooks | 41 min |
| Jun 30, 8:33 PM CDT | Special Weather Statement | GID | Osborne | 12 min |
| Jun 30, 8:51 PM CDT | Special Weather Statement | GID | Smith | 39 min |
| Jun 30, 8:58 PM CDT | Special Weather Statement | GID | Rooks | 32 min |
| Jun 30, 9:32 PM CDT | Special Weather Statement | GID | Jewell | 28 min |
| Jun 30, 9:38 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 37 min |
| Jun 30, 10:05 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 25 min |
| Jun 30, 10:29 PM CDT | Special Weather Statement | GID | Jewell | 46 min |
| Jun 30, 10:42 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 33 min |
Nearby
Special Weather Statements in Nebraska, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.